MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned to the manufacturing site.Based on the results from the product and batch history record, the product met release criteria.Root cause cannot be identified at this time.No other complaints for the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during intraocular lens (iol) implantation procedure, lens didn't come out of the injector properly, got caught in the wound and only partially entered the eye.Due to scant mascara in the surgical field the first attempt failed.Surgeon opted to use the backup for safety purposes.Mascara was tough to remove fully, it looked like a small amount of residual likely left over from one to several days prior.It was reported that the primary issue was a faulty injection.
 
Additional Manufacturer Narrative
The product was returned for analysis.Additional observations were as follows: iol returned positioned incorrectly in the iol case.A significant amount of solution is dried on both surfaces of the optic and haptics.Both haptics are intact.The optic has particulate -rejectable.The iol met specifications when dimensionally measured for edge thickness and plan view.No cartridge was returned.Additional information: the complainant indicates the use of provisc as a viscoelastic, which is not qualified for use with associated iol model/ cartridge/handpiece combination.The product investigation could not identify the root cause for the reported complaint "lens did not come out of injector properly, got caught in the wound and only partially entered the eye".Only iol was returned for evaluation.No cartridge was returned.The reported complaint is lacking in additional details in regard to the reported event "lens did not come out of injector properly".Due to this, we are unable to complete a thorough investigation to determine a root cause.The dimensions of the lens were tested using an approved template and results show the lens dimensions to be within specification.The reporter states the use of a non-qualified combination.The use of nonqualified combination may result in delivery issues and/or damage.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key12168151
Report Number9612169-2021-00151
Device Sequence Number4198657
Product Code HQL
UDI-Device Identifier00380652555784
UDI-Public00380652555784
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.190
Device Lot Number21271396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE